| Catalog Number |
1012452-15 |
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
02/13/2017
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).Internal file number - (b)(4): during processing of this complaint, attempts were made to obtain complete event, patient and device information.The device was received.Investigation is not yet complete.A follow up report will be submitted with all relevant information.
Event or Problem Description
It was reported that the 3.75 x 15 mm nc trek dilatation catheter was prepared for use per instructions for use and no issues were noted.The device was advanced to the target lesion without difficulty.An attempt was made to inflate the balloon, using an indeflator at 14 atmospheres (atm); however, the balloon would not inflate.The device was removed without difficulty and was noted to be uninflated.A non-abbott dilatation catheter was used without issue.There was no adverse patient effect and no clinically significant delay.No additional information was provided.
Additional Manufacturer Narrative
(b)(4).The device returned for analysis.The complaint investigation determined the reported difficulty was confirmed and the issue was determined to be related to manufacturing issues associated with the protective sheath.On march 14, 2017, abbott vascular decided to initiate a voluntary field action for some sizes and lots of the nc trek family of dilatation catheters for difficulty to remove sheath which may lead to inflation or deflation issues.Abbott vascular performed a comprehensive investigation which included device analysis, manufacturing evaluation and trend analysis.The root cause identification was complicated by the fact that users were describing multiple symptoms when reporting the complaints.To date, the frequency of worldwide reported events for difficulties removing the protective balloon sheath, inflation and deflation has reached an actionable limit, thus abbott vascular communicated the voluntary field action to the fda [medwatch # 2024168-2017-02310].Corrective action has been implemented per site operating procedures.The product will continue to be trended.The abbott internal recall number is 2024168-3/14/2017-002-r.